Comptes Rendus
Partial differential equations
The method of differential contractions
Comptes Rendus. Mathématique, Volume 353 (2015) no. 2, pp. 143-147.

In this Note, we present a general and fairly simple method to design families of contractions for nonlinear partial differential equations, either of evolution type, or of stationary type. As a particular example, we apply this method to the porous medium equation, for which we get new contractions. This method opens new directions to explore.

Dans cette Note, nous présentons une méthode simple et générale pour fabriquer des familles de contractions pour des équations aux dérivées partielles non linéaires, d'évolution, ou bien stationnaires. À titre d'exemple, cette méthode est appliquée à l'équation des milieux poreux, pour laquelle nous obtenons de nouvelles contractions. Cette méthode ouvre de nouvelles voies de recherche à explorer.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2014.08.020
Régis Monneau 1

1 CERMICS, École des ponts ParisTech, Université Paris-Est, 6 et 8, avenue Blaise-Pascal, Cité Descartes, Champs-sur-Marne, 77455 Marne-la-Vallée cedex 2, France
@article{CRMATH_2015__353_2_143_0,
     author = {R\'egis Monneau},
     title = {The method of differential contractions},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {143--147},
     publisher = {Elsevier},
     volume = {353},
     number = {2},
     year = {2015},
     doi = {10.1016/j.crma.2014.08.020},
     language = {en},
}
TY  - JOUR
AU  - Régis Monneau
TI  - The method of differential contractions
JO  - Comptes Rendus. Mathématique
PY  - 2015
SP  - 143
EP  - 147
VL  - 353
IS  - 2
PB  - Elsevier
DO  - 10.1016/j.crma.2014.08.020
LA  - en
ID  - CRMATH_2015__353_2_143_0
ER  - 
%0 Journal Article
%A Régis Monneau
%T The method of differential contractions
%J Comptes Rendus. Mathématique
%D 2015
%P 143-147
%V 353
%N 2
%I Elsevier
%R 10.1016/j.crma.2014.08.020
%G en
%F CRMATH_2015__353_2_143_0
Régis Monneau. The method of differential contractions. Comptes Rendus. Mathématique, Volume 353 (2015) no. 2, pp. 143-147. doi : 10.1016/j.crma.2014.08.020. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/j.crma.2014.08.020/

[1] P. Benilan; H. Brezis; M.G. Crandall A semilinear equation in L1(RN), Ann. Sc. Norm. Super. Pisa Cl. Sci., Volume 2 (1975) no. 4, pp. 523-555

[2] J.A. Carrillo; A. Jüngel; P.A. Markowich; G. Toscani; A. Unterreiter Entropy dissipation methods for degenerate parabolic problems and generalized sobolev inequalities, Monatshefte Math., Volume 133 (2001), pp. 1-82

[3] G. Chmaycem Study of the porous medium equation and of a blister model, École des ponts ParisTech, Paris, 2014 (PhD thesis)

[4] G. Chmaycem, M. Jazar, R. Monneau, A new contraction family for porous medium and fast diffusion equations, in preparation.

[5] G. Chmaycem, M. Jazar, R. Monneau, in preparation.

[6] M. Del Pino; J. Dolbeault Best constants for Gagliardo–Nirenberg inequalities and applications to nonlinear diffusions, J. Math. Pures Appl. (9), Volume 81 (2002), pp. 847-875

[7] L. Desvillettes; C. Villani Entropic methods for the study of the long time behavior of kinetic equations, Transp. Theory Stat. Phys., Volume 30 (2001) no. 2, 3, pp. 155-168

[8] F. Otto The geometry of dissipative evolution equations: the porous medium equation, Commun. Partial Differ. Equ., Volume 26 (2001) no. 1–2, pp. 101-174

[9] P.E. Sacks Continuity of solutions of a singular parabolic equation, Nonlinear Anal., Volume 7 (1983), pp. 387-409

[10] J.-L. Vázquez The porous medium equation: new contractivity results, Progr. Nonlinear Differential Equations Appl., Volume 63 (2005), pp. 433-451

[11] J.-L. Vázquez Smoothing and Decay Estimates for Nonlinear Diffusion Equations: Equations of Porous Medium Type, Oxford Lecture Series in Mathematics and Its Applications, 2006

[12] J.-L. Vázquez The Porous Medium Equation: Mathematical Theory, Oxford Mathematical Monographs, Clarendon Press, Oxford, UK, 2007

Cited by Sources:

Comments - Policy